MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue and white lumens of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter occluded after being placed in a (b)(6) male patient.As the case was an emergent situation, the physician did not flush each of the lumens prior to use.Following device placement in the right femoral vein, it was discovered that the white and blue lumens of the catheter were occluded when blood was unable to be "refluxed by infusion." the physician then removed that entire catheter and replaced it with a new set.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.A representative of (b)(6) hospital (taiwan) informed cook on 26apr2022 of an incident that occurred on 10apr2022 involving a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (rpn: c-utlm-701j-rsc-abrm-hc-rd; lot: 14257771).It was reported that after the catheter was placed, the white and blue lumens were found to be occluded.Because of the emergency situation, the physician did not test the lumens by flushing prior to placement.The user then removed the device and replaced it with a new device.There were no adverse effects to the patient reported due to this occurrence.A review of documentation, including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device, as well as a visual inspection, were conducted during the investigation.One used device was received.The red lumen had a kink just below the hub (could have been caused by the blue clip on the lumen).The blue lumen had biological matter present, but was able to be flushed.The white lumen was occluded and unable to be flushed.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr.The dhrs for lots 14257771 and ic14141137 revealed no relevant non-conformances or additional complaints.The information provided upon review of device master record, instructions for use, and device history record, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook reviewed product labeling.The current instructions for use [c_t_ctulmabrm_rev7] packaged with the device contains the following in relation to the reported failure mode: "instructions for use 2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage." based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14274185
Report Number1820334-2022-00676
Device Sequence Number5908106
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)240810(10)14257771
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14257771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight66 KG